MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2, SHORT NECK; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2, SHORT NECK; CEMENTLESS HIP STEM
Catalog Number 01.12.22SN
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 10/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by (b)(4) manager: partial hip revision surgery (stem and head) occurred 5 years after cementless total hip arthroplasty.Radiographic image provided shows the presence of radiolucent lines in gruen zones 1 and 7 and signs of stress shielding suggesting implant mobilization in the proximal region.Aseptic loosening is a possible, literature described adverse event after cementless total hip arthroplasty and causes are often unknown.The reason of this event cannot be determined.
 
Event or Problem Description
Revision surgery performed 5 years after primary due to intermittent sharp thigh pain.During surgery it was discovered that the stem was bonded distally and loose proximally.Stem and ball head were revised.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2, SHORT NECK
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8045562
Report Number3005180920-2018-00868
Device Sequence Number13824195
Product Code JDI
UDI-Device Identifier07630030802621
UDI-Public07630030802621
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number01.12.22SN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2018
Initial Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR